Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2001, 5:24 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 11, 2001, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:55 PM CDT | Thunderstorm Wind | Greensburg, LA | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112226 SVRNEW LAC091-105-112315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. HELENA PARISH IN SOUTHEAST LOUISIANA NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 615 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CHATAWA MISSISSIPPI MOVING SOUTHWEST AT 25 MPH. THE COMMUNITIES OF GREENSBURG AND KENTWOOD ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEARESTt LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED JUL 11 2001 THE AVN SHOWS THE 500 MILLIBAR HIGH CENTERED OVER SOUTHWEST OKLAHOMA REMAINING NEARLY STATIONARY THROUGH MONDAY. AN UPPER TROF ALONG THE ATLANTIC SEABOARD AND INTO THE NORTHEAST GULF OF MEXICO. A COLD FRONT WILL MOVE ACROSS THE CENTRAL PORTION OF THE AREA BY EARLY SUNDAY MORNING THEN BEGIN TO DISSIPATE. IMPULSES ROTATING ACROSS THE TOP OF THE UPPER WILL AID THE DEVELOPMENT OF CONVECTION ACROSS THE AREA THROUGH MOST OF THE PERIOD. TEMPERATURES SHOULD BEGIN TO MODERATE AS CLOUDINESS INCREASES AND THE ATMOSPHERE IS INFLUENCED BY RAIN COOLED AIR. WILL LIKELY SEE AN INCREASE IN CONVECTION EARLY THURSDAY MORNING IN THE NORTHERN PORTION OF THE AREA AS AN IMPULSE DROPS SOUTHEAST OUT OF ARKANSAS. GUIDANCE MAX TEMPERATURES LOOK SLIGHTLY HIGH FOR THURSDAY AND WILL ADJUST DOWNWARD. GUIDANCE POPS APPEAR REASONABLE. MCB 76/93/75/88 3445 BTR 77/92/77/90 2445 MSY 78/93/77/90 3445 GPT 76/93/75/90 4545 .NEW...NONE LA...NONE. MS...NONE. 23
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:20 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 40 min |
| Jul 11, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 55 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension | 33 min |
| Jul 11, 6:55 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.